Alert archive / Georgia / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 27, 1998, 3:55 AM EST for Colquitt County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1998, 3:55 AM EST (08:55 UTC)
- Expired
- Feb 27, 1998, 4:25 AM EST
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Colquitt County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 270854 RRA SVRTLH GAC071-270925- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EST FRI FEB 27 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 425 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN GEORGIA ...COLQUITT COUNTY AT 352 AM EST... DOPPLER RADAR AT TALLAHASSEE INDICATED A SEVERE THUNDERSTORM MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY PRODUCE WINDS OF AROUND 60 MPH. THE STORM WILL PAST JUST TO THE SOUTH OF MOULTRIE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY R|AIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:20 AM EST, 35 minutes earlier.
Area forecast discussion, Feb 27, 3:20 AM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 AM EST FRI FEB 27 1998 H5 CLOSED UPR LO REMAINS ACRS CNTRL US THIS FCST PD WITH MID AND UPR LVL FLOW ALSO REMAINING FROM SW THRU 48 HRS. SQUALL LINE CURRENTLY ACRS TLH CWA SHD BE E OF CWA SHORTLY AFTER 12Z...BUT STILL MAY NEED SOME POPS ERN BIG BEND DEPENDING ON 88D TRENDS. ETA SEEMS TO BE ODD MODEL OUT THIS FORECAST CYCLE WITH INVERTED TROF SHOWING UP OVER NE GULF AND ASSOC OVERRUNNING PRECIP FOR THE FA CENTERED FROM 06Z-18Z LATE NGT AND SAT MORN. NGM AND AVN NOT REALLY PICKING UP ON THIS FEATURE. BUT...ALL MODELS DO SHOW NEXT S/W TO MOVE FROM N TX TO ERN TN FRM 18Z FRI TO 00Z SUN. ETA AND NGM TIME SECTIONS INDICATING HI RH LVLS REMAINING ACRS THE AREA EXCEPT FOR THIS AFTN WHEN CWA SHD BREAK OUT INTO SOME SS. WITH NGM POPS IN 20 PCT RANGE SAT AND ETA PROGGING EVEN HIER 6-HRLY PRECIP AMTS WILL RECOMMEND ATLEAST 30 POP. MAY WANT TO KEEP CHC OF RAIN LT TONIGHT IN ZONES IF ETA YOU LEAN TWD ETA SOLUTION. COMPROMISE ON MOS TEMPS ALSO IN ORDER. VOLKMER
Nearby
Severe Thunderstorm Warnings in Georgia, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.